Alert archive / Nevada / Freeze Warnings in 2012
Freeze Warning 5, NWS Elko, NV
NWS Elko, NV issued this freeze warning at Jun 10, 2012, 2:22 PM PDT for 4 counties in Nevada. It took effect at Jun 11, 2012, 12:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2012, 2:22 PM PDT (21:22 UTC)
- In effect from
- Jun 11, 2012, 12:00 AM PDT
- Expired
- Jun 11, 2012, 6:37 AM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WWUS75 KLKN 102122 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 222 PM PDT SUN JUN 10 2012 ...ANOTHER COLD NIGHT EXPECTED IN RURAL NORTHERN AND CENTRAL NEVADA... .HIGH PRESSURE HAS BUILT IN ACROSS THE REGION. HOWEVER...COOL AND VERY DRY AIR REMAINS IN PLACE...AND THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS SHOULD RESULT IN STRONG RADIATIONAL COOLING AFTER SUNSET THIS EVENING. MANY AREAS WILL REACH OR FALL BELOW FREEZING BY EARLY MONDAY MORNING. NVZ031-034-035-037>039-111500- /O.NEW.KLKN.FZ.W.0005.120611T0700Z-120611T1500Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 222 PM PDT SUN JUN 10 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY * TEMPERATURES: LOWS MONDAY MORNING WILL BE BETWEEN 24 AND 32 DEGREES. HOWEVER...MOST PLACES WILL BE WITHIN A FEW DEGREES OF FREEZING. * TIMING: THE COLDEST TEMPERATURES WILL BE BETWEEN 4 AM AND 7 AM PDT MONDAY MORNING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...WELLS... PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * IMPACTS: SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED TENDER VEGETATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RCM
2 follow-up statements
950 WWUS75 KLKN 110942 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 242 AM PDT MON JUN 11 2012 ...ANOTHER COLD MORNING EXPECTED IN RURAL NORTHERN AND CENTRAL NEVADA... .MANY AREAS WILL BE NEAR OR SLIGHTLY BELOW FREEZING THIS MORNING. NVZ031-034-035-037>039-111500- /O.CON.KLKN.FZ.W.0005.000000T0000Z-120611T1500Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 242 AM PDT MON JUN 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: LOWS THIS MORNING WILL BE BETWEEN 24 AND 32 DEGREES. HOWEVER...MOST PLACES WILL BE WITHIN A FEW DEGREES OF FREEZING. * TIMING: THE COLDEST TEMPERATURES WILL BE BETWEEN 4 AM AND 7 AM PDT THIS MORNING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... WELLS... PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * IMPACTS: SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED TENDER VEGETATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GB
968 WWUS75 KLKN 111337 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 637 AM PDT MON JUN 11 2012 NVZ031-034-035-037>039-111445- /O.CAN.KLKN.FZ.W.0005.000000T0000Z-120611T1500Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 637 AM PDT MON JUN 11 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Jun 10, 7:42 AM PDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jun 10, 7:42 AM PDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 742 AM PDT SUN JUN 10 2012 .SYNOPSIS...MOSTLY SUNNY SKIES AND WARMER TEMPERATURES ARE EXPECTED FOR MOST OF THIS WEEK. THUNDERSTORMS ARE POSSIBLE LATE IN THE WEEK. && .UPDATE...THE FREEZE WARNING WILL EXPIRE NATURALLY AT 8 AM PDT THIS MORNING. TEMPERATURES HAVE WARMED TO ABOVE FREEZING. REMOVED HEADLINES IN THE ZONE PRODUCT. && .PREV DISCUSSION... /ISSUED AT 150 AM / SYNOPSIS...MANY VALLEY AREAS NEAR TO SLIGHTLY BELOW FREEZING EARLY THIS MORNING. TEMPERATURES WILL TREND UPWARD THROUGH WEDNESDAY WITH THE REGION UNDER MOSTLY SUNNY SKIES. INCREASING CLOUDS THURSDAY AFTERNOON WITH A SLIGHT CHANCE OF THUNDERSTORMS. SHORT TERM...TODAY THROUGH MONDAY. NORTHWESTERLY FLOW ALOFT IN THE WAKE OF AN EXITING TROUGH IS ALLOWING COLD AIR TO SPREAD OVER THE REGION THIS MORNING. SOME CLOUDS ARE EMBEDDED IN THE NWLY FLOW...GENERALLY OVER NE ELKO COUNTY...OTHERWISE SKIES ARE CLEAR ACROSS THE REGION ALLOWING TEMPERATURES TO DROP TO AROUND...OR SLIGHTLY BELOW FREEZING IN MOST AREAS. A FREEZE WARNING REMAINS IN EFFECT THROUGH 8 AM THIS MORNING. AS THE RECENT TROUGH CONTINUES TO MOVE OFF TO THE EAST...THE FLOW ALOFT BACKS TO A MORE ZONAL OR WESTERLY DIRECTION...KICKING OFF A WARMING TREND THAT WILL PERSIST INTO NEXT WEEK. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH MONDAY HOWEVER...WITH LOW TEMPERATURES EARLY MONDAY MORNING IN THE LOW TO MID 30S IN MOST VALLEY LOCATIONS. FOR NOW WILL HOLD OFF THE ISSUANCE OF A FROST ADVISORY FOR MONDAY MORNING...MOSTLY TO HELP AVOID CONFUSION WITH THE FREEZE WARNING IN EFFECT FOR THIS MORNING. THOUGH THIS MAY BE NEEDED IF GUIDANCE REMAINS AS IS. LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH NEXT SATURDAY. THE PATTERN WILL REMAIN UNUSUALLY PROGRESSIVE HOWEVER SHORT WAVE LOWS MOVING THROUGH THE WEST ON A REGULAR BASIS ARE TRENDING SHALLOWER. FROM MONDAY NIGHT THROUGH SATURDAY...A LOW PRESSURE CENTER WILL MOVE SOUTH THEN SOUTHEAST PARALLELING THE ALEUTIAN ISLAND CHAIN OFF ALASKA. MONDAY NIGHT THROUGH WEDNESDAY NIGHT...A ZONAL...WEST TO EAST...FLOW ALOFT WILL RESULT IN A DRY AND WARM PERIOD FOR THE GREAT BASIN. TEMPERATURES ARE EXPECTED TO CLIMB WELL INTO THE 80S TO AROUND 90 DEGREES TUESDAY AND WEDNESDAY AFTERNOON. LOW TEMPERATURES WILL GENERALLY BE IN THE 40S. THERE MAY BE SOME DRY LIGHTNING STRIKES OVER THE RUBY MOUNTAINS AND NORTHERN ELKO COUNTY WEDNESDAY AFTERNOON AS A SHALLOW SHORT WAVE TROUGH MOVES NORTH OF THE STATE. THURSDAY THROUGH FRIDAY. A SLIGHTLY DEEPER SHORT WAVE WILL BRUSH THE STATE ON THURSDAY TO CREATE SOME INSTABILITY AND THE MODELS ARE PROGGING A TROUGH AXIS HANGING BACK OVER CENTRAL NEVADA FRIDAY. QPF APPEARS LIMITED HOWEVER SHOWERS AND THUNDERSTORMS ARE A POSSIBILITY FROM NORTHERN ELKO COUNTY STRETCHING BACK TO CENTRAL NEVADA THURSDAY...THEN INSTABILITY WILL MAINLY BE ALONG THE HIGHWAY 50 CORRIDOR FRIDAY. HIGH TEMPERATURES CONTINUE IN THE 80S...LOWS IN THE 40S. SATURDAY. DRIER CONDITIONS RETURN. DAYTIME TEMPERATURES IN THE 80S. NIGHTTIME LOWS IN THE 40S. AVIATION...VFR CONDITIONS CAN BE EXPECTED THROUGH MONDAY MORNING AT KWMC KEKO KELY AND KTPH. FIRE WEATHER...MOSTLY SUNNY WITH MUCH LIGHTER WINDS FOR THE NEXT FEW DAYS. TEMPERATURES TODAY WILL BE ABOUT 10 DEGREES BELOW NORMAL...GRADUALLY WARMING TO AROUND NORMAL LEVELS BY TUESDAY. AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 5 TO 15 PERCENT RANGE MOST AREAS THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF NORTHERN AND CENTRAL NEVADA THURSDAY AFTERNOON. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 96/92
Hazardous weather outlook, Jun 10, 9:16 AM PDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 916 AM PDT SUN JUN 10 2012 NVZ030-031-033>041-111630- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 916 AM PDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.